MAUDE Adverse Event Report: B. BRAUN MELSUNGEN AG INTROCAN SAFETY®; CATHETER,INTRAVASCULAR,THE

B. BRAUN MELSUNGEN AG INTROCAN SAFETY®; CATHETER,INTRAVASCULAR,THE
Model Number 4251652-02
Medical Device Problem Code Protective Measures Problem (3015)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report has been identified as b.Braun medical inc.Internal report number (b)(4).The investigation into this reported event is ongoing.Additional attempts to receive the sample are being made.A follow-up report will be submitted when the results of the investigation are available.
 
Event or Problem Description
As reported by user facility: the metal safety part on the needle did not engage completely when removed, leaving a sharp tip exposed.The nurse was stuck as a result.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical inc.Internal report number (b)(4).One (1) used sample and ninety-two (92) unused samples were returned for evaluation.The safety clip was observed to be dislodged on the used sample.The used and unused samples were all measured for outer diameter, crimp width, crimp length, and safety clip hold diameter, and all of the samples were within specification.Review of the device history record performed for the reported lot number did not reveal any abnormalities or non-conformances of this nature.A simulation was performed to try and determine what could have caused the issue, and when the needle was withdrawn at a fast speed and an extreme angle the results were consistent with the returned used sample.According to the ifu, during application the user should remove the needle by pulling the needle straight back with a continuous motion parallel to the skin.Although, this simulation was determined to be the most likely cause of the reported issue, no conclusions can be made regarding the cause of the reported event.If additional pertinent information becomes available a follow-up report will be filed.

Brand Name
INTROCAN SAFETY®
Common Device Name
CATHETER,INTRAVASCULAR,THE
Manufacturer (Section D)
B. BRAUN MELSUNGEN AG
carl-braun-str. 1
melsungen, 34212
GM  34212
MDR Report Key9009476
Report Number9610825-2019-00415
Device Sequence Number11349517
Product Code FOZ
UDI-Device Identifier04046963185206
UDI-Public(01)04046963185206
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K020785
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/01/2024
Device Model Number4251652-02
Device Catalogue Number4251652-02
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/16/2019
Initial Date Received by Manufacturer 08/21/2019
Supplement Date Received by Manufacturer08/21/2019
Initial Report FDA Received Date09/12/2019
Supplement Report FDA Received Date10/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1